Skip to main content


  • Research Article
  • Open Access

Fixed point theorems in generating spaces of quasi-norm family and applications

Fixed Point Theory and Applications20062006:61623

  • Received: 11 April 2005
  • Accepted: 21 November 2005
  • Published:


Some new concepts of generating spaces of quasi-norm family are introduced and their linear topological structures are studied. These spaces are not necessarily locally convex. By virtue of some properties in these spaces, several Schauder-type fixed point theorems are proved, which include the corresponding theorems in locally convex spaces as their special cases. As applications, some new fixed point theorems in Menger probabilistic normed spaces and fuzzy normed spaces are obtained.


  • Point Theorem
  • Differential Geometry
  • Normed Space
  • Topological Structure
  • Fixed Point Theorem


Authors’ Affiliations

Department of Mathematics, Nanjing University of Information Science and Technology, Nanjing, 210044, China


  1. Fan K: A generalization of Tychonoff's fixed point theorem. Mathematische Annalen 1961, 142: 305–310. 10.1007/BF01353421MathSciNetView ArticleMATHGoogle Scholar
  2. Fang J-X, Song G-A: -contractor and the solutions for nonlinear operator equations in fuzzy normed spaces. Fuzzy Sets and Systems 2001,121(2):267–273. 10.1016/S0165-0114(00)00016-6MathSciNetView ArticleMATHGoogle Scholar
  3. Istrăţescu VI: Fixed Point Theory. An Introduction, Mathematics and Its Applications. Volume 7. D. Reidel, Dordrecht; 1981:xv+466.Google Scholar
  4. Kelley JL, Namioka I: Linear Topological Spaces, Graduate Texts in Mathematics, no. 36. Springer, New York; 1976:xv+256.Google Scholar
  5. Krasnoselskii I, et al.: Approximation Solution of Operator Equations. Wolters-Noordhoff, Groningen; 1978.Google Scholar
  6. Lin X: Fixed-point theorems in probabilistic normed linear spaces. Journal of Mathematics (Wuhan) 1983,3(1):73–82.MathSciNetMATHGoogle Scholar
  7. Serstnev AN: On the notion of a random normed space. Doklady Akademii Nauk USSR 1963,149(2):280–283. Soviet Mathematics 4 (1963), no. 2, 388–391MathSciNetGoogle Scholar
  8. Xiao JZ, Zhu XH: Probabilistic norm of operators and resonance theorems. Applied Mathematics and Mechanics 1999,20(7):781–788. 10.1007/BF02454900MathSciNetView ArticleMATHGoogle Scholar
  9. Xiao JZ, Zhu XH: On linearly topological structure and property of fuzzy normed linear space. Fuzzy Sets and Systems 2002,125(2):153–161. 10.1016/S0165-0114(00)00136-6MathSciNetView ArticleMATHGoogle Scholar
  10. Zhang SS: Basic theory and applications of probabilistic metric spaces. I. Applied Mathematics and Mechanics 1988,9(2):123–133. 10.1007/BF02456008MathSciNetView ArticleMATHGoogle Scholar
  11. Zhang SS, Guo JL: Probability integrals, Gateaux differentials and the Schauder principle in probabilistic normed linear spaces. Journal of Sichuan University. Natural Science Edition 1989,26(2):127–135.MathSciNetMATHGoogle Scholar


© J.-Z. Xiao and X.-H. Zhu. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.